Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 29, 2006, 4:14 PM EDT for Broward County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 4:14 PM EDT (20:14 UTC)
- Expired
- May 29, 2006, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:29 PM EDT | HAIL 0.75 | Davie, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 292015 SVRMFL FLC011-292045- /O.NEW.KMFL.SV.W.0050.060529T2014Z-060529T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 414 PM EDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PEMBROKE PINES...AND MOVING SOUTH AT 5 MPH. * THE STORM WILL AFFECT... SOUTHWEST RANCHES PEMBROKE PINES MIRAMAR SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. LAT...LON 2611 8025 2614 8045 2597 8049 2598 8028 $$
1 follow-up statement
718 WWUS52 KMFL 292029 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 428 PM EDT MON MAY 29 2006 FLC011-292045- /O.CON.KMFL.SV.W.0050.000000T0000Z-060529T2045Z/ BROWARD FL- 428 PM EDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH CENTRAL BROWARD COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER THE WESTERN AREAS OF PEMBROKE PINES...MOVING SOUTH AT 5 MPH. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2611 8025 2614 8045 2597 8049 2598 8028 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:57 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 29, 1:57 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 157 PM EDT MON MAY 29 2006 .DISCUSSION...WATER VAPOR IMAGERY IS SHOWING A CUTOFF UPPER LOW PRESSURE SYSTEM NORTHEAST OF THE BAHAMAS...WITH A RIDGE OF HIGH PRESSURE CENTERED OVER THE CAROLINAS. THIS IS RESULTING IN DRIER NORTHEAST FLOW OVER THE PENINSULA. MOST OF THE DEEP LAYER MOISTURE HAS BEEN SHUNTED SOUTHWEST WARD...WITH THE PRECIPITABLE WATER VALUES ALONG THE FLORIDA WEST COAST SLIGHTLY HIGHER THAN OVER EASTERN AREAS. VISIBLE IMAGERY AND SURFACE DATA SHOW A WEAK TROUGH OVER THE SOUTHERN TIP OF THE PENINSULA. SEA BREEZE COVERGENCE WILL ALLOW FOR SCATTERED CONVECTION OVER MAINLY INTERIOR AREAS THIS AFTERNOON...QUIETING DOWN THROUGH THE EARLY EVENING. OVERNIGHT LOWS NEAR CLIMO NORMS...IN AGREEMENT WITH GUIDANCE. .TUESDAY THROUGH THURSDAY...THE RIDGE OVER THE EASTERN U.S. WILL FLATTEN AND SHIFT SOUTH AHEAD OF A SHORT WAVE TROUGH LIFTING OUT INTO THE GREAT LAKES AREA...PUSHING THE CUTOFF LOW SOUTH THROUGH WEDNESDAY. THE GFS AND NAM DISAGREE FROM HERE ON HOW TO HANDLE THE LOW. THE GFS HAS BEEN CONSISTENTLY ERODING THE HIGH...AND OPENING UP THE LOW AS ITS DRAWN NORTHWARD INTO THE MAIN TROUGH. THIS IN TURN ALLOWS RIDGING IN THE LOW LEVELS TO BUILD OVER THE WESTERN ATLANTIC AND SOUTH FLORIDA WITH A WEAK TROUGH STALLING OVER NORTH FLORIDA THROUGH THE WEEKEND. THE NAM SEEMS TO KEEP ENOUGH OF THE RIDGE INTACT THROUGH LATE WEDNESDAY TO HOLD THE LOW TO THE SOUTH. WILL CONTINUE WITH THE GFS SOLUTION WITH A RIDGE BUILDING BY LATE WEEK. EAST FLOW WILL MEAN WARMER TEMPERATURES ALONG INTERIOR AND WEST COAST. THE EAST FLOW WILL ALSO FAVOR SCATTERED CONVECTION OVER WESTERN INTERIOR AREAS...POSSIBLE AS FAR AS THE WEST COAST ON THURSDAY AS THE RIDGE BUILDS IN. FOR FRIDAY AND NEXT WEEKEND...WINDS WILL SHIFT MORE SOUTHWEST BY FRIDAY...WARMING WEEKEND TEMPS AND FAVORING SCATTERED CONVECTION ON THE EAST COAST. TEMPERATURES WILL REMAIN NEAR WARM CLIMO NORMALS IN THE UPPER 80S TO LOWER 90S...WITH MID 90S OVER RURAL INTERIOR AREAS. && .MARINE...GENERALLY LIGHT EAST FLOW INTO FRIDAY AS THE TROUGH LIFTS OUT AND THE RIDGE BUILDS IN. WINDS WILL THEN VEER MORE SOUTHWEST AS RIDGE AXIS SLIPS SOUTH AHEAD OF WEAK FRONT PUSHING INTO NORTH FLORIDA...AND AS SURFACE RIDGE BUILDS OVER EASTERN GULF OF MEXICO. && .FIRE WEATHER...WARM TEMPERATURES OVER INTERIOR AREAS ARE THE MAIN CONCERN WITH REGARD TO AFTERNOON RHS OVER THE NEXT SEVERAL DAYS. HOWEVER...SURFACE DEW POINTS SHOULD BE HIGH ENOUGH TO KEEP RHS ABOVE THRESHOLDS. LOOK FOR LIGHT EASTERLY TRANSPORT WINDS AND AVERAGE DISPERSION VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 73 87 / 15 30 25 60 FORT LAUDERDALE 75 86 75 87 / 25 30 25 55 MIAMI 75 88 75 88 / 25 30 25 55 NAPLES 72 89 71 88 / 15 20 20 45 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 56
Hazardous weather outlook, May 29, 11:48 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1148 AM EDT MON MAY 29 2006 FLZ063-066>075-301000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1148 AM EDT MON MAY 29 2006 ...SCATTERED STORMS INTERIOR AREAS THIS AFTERNOON INTO THIS EVENING... ...ISOLATED STORMS COASTAL AREAS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP THIS AFTERNOON AND PUSH INTO THE INLAND AREAS OF SOUTH FLORIDA. ISOLATED THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZES AND BECOME MORE SCATTERED IN NATURE OVER THE INTERIOR AREAS THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DO DEVELOP WILL HAVE WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. HAIL: THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON INTO THIS EVENING WILL BE CAPABLE OF TAPPING INTO THE DRY AIR ALOFT. THEREFORE...THE THERE COULD BE SOME SMALL HAIL WITH THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...ESPECIALLY OVER THE INTERIOR AREAS OF SOUTH FLORIDA. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 29, 1:52 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT MON MAY 29 2006 FLZ071-072-291845- BROWARD METROPOLITAN-WESTERN BROWARD- 152 PM EDT MON MAY 29 2006 ...STRONG THUNDERSTORM OVER CENTRAL BROWARD COUNTY... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF MILE MARKER 30 ON ALLIGATOR ALLEY MOVING SLOWLY TO THE SOUTH. THIS STORM WILL AFFECT THE EVERGLADES OF BROWARD COUNTY WEST US 27. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE PEA TO DIME SIZE HAIL AND HEAVY RAINFALL. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 29, 2:02 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT MON MAY 29 2006 FLZ067-068-072-291900- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 202 PM EDT MON MAY 29 2006 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL AND NORTHERN BROWARD COUNTIES... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BOCA RATON TO PAHOKEE...MOVING SOUTH AT 10 TO 15 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STRONG STORMS ARE LION COUNTRY SAFARI...WELLINGTON...AND BOCA WEST IN PALM BEACH COUNTY...AND IN BROWARD COUNTY PARKLAND...CORAL SPRINGS...AND MARGATE. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE PEA TO DIME SIZE HAIL...AND RAINFALL AMOUNTS UP TO 2 INCHES. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS HAVE PASSED BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 29, 3:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT MON MAY 29 2006 FLZ069-070-292030- EASTERN COLLIER-WESTERN COLLIER- 357 PM EDT MON MAY 29 2006 AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MILES CITY TO SOUTH NAPLES...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF OCHOPEE TO NAPLES...MOVING SOUTH AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. BD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:45 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| May 29, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 26 min |
| May 29, 4:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 29, 6:07 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.